Thunderstorm Wind, Tangipahoa
- When
- June 15, 2:40 PM CST
- Where
- Tangipahoa County, 5 mi E of Kentwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.933, -90.433
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 15, 12:45 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT SUN JUN 15 2003 A SURFACE FRONT STRETCHED FROM THE TEXAS GULF COAST THROUGH ARKANSAS AND INTO KENTUCKY EARLY THIS AFTERNOON. THE UPPER LEVEL TROUGH EXTENDED FROM THE MID-MISSISSIPPI VALLEY INTO TEXAS. PRECIP WATER THIS MORNING AT LIX AS 1.78. THUNDERSTORMS WERE MOVING EASTWARD ALONG/AHEAD OF THE FRONT...WITH MORE STORMS DEVELOPING IN OUR CWA IN THE UNSTABLE AIRMASS AHEAD OF THE FRONT. ACTIVITY SHOULD CONTINUE AND MOVE EASTWARD ACROSS THE REGION THIS EVENING. FLOODING IS A CONCERN...SOME AREAS MAY SEE 1-2 INCHES OF LOCALIZED RAINFALL IN AN HOUR. NO MAJOR CHANGES ARE EXPECTED THROUGH WEDNESDAY AS THE FRONT STALLS JUST NORTH/NORTHWEST OF OUR CWA. EXPECT UPPER-LEVEL DISTURBANCES TO MOVE AROUND THE BASE OF THE TROUGH...TRIGGERING THUNDERSTORM ACTIVITY EACH DAY. THE GFS SHOWS THE UPPER TROUGH WEAKENING AND DRIFTING EASTWARD LATER IN THE WEEK. THIS COULD LEAD TO DRIER CONDITIONS BY THE END OF THE WEEK. PRELIM NUMBERS... MCB 69/87/69/87 4635 BTR 71/87/71/87 4635 MSY 74/88/74/88 3534 GPT 72/88/72/88 3534 .NEW...NONE LA...NONE. MS...NONE. 25
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP LATER TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION. LOCALLY HEAVY RAINFALL OF UP 2 INCHES PER HOUR AND WIND GUSTS OF 40 TO 45 MPH ARE THE MAIN HAZARDS POSSIBLE WITH THESE THUNDERSTORMS. FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 25
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367065.